Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching Combos
Dec 8, 2007

I am currently on Truvada, Reyataz, Norvir and am wondering how safe would it be to switch to just Truvada + Reyataz. Would I be furthering any resistance by switching?

Response from Dr. Wohl

Can't do it. Tenfovir (a drug within Truvada) decreases the level of Reyataz by about 25%. Norvir corrects this. Plus, the dose of Reyataz without Norvir is 400 mg, not the 300 mg you are taking now. Even at 400 mg, the effect of tenofovir on Reyataz is enough to recommend that these two meds only be taken when Norvir is in the mix.

If Norvir is a huge problem and you want to stay on Reyataz you could consider switching from Truvada to Epzicom and take the 400 mg of Reyataz. You would need to be sure you are not susceptible to the abacavir hypersensitivity reaction (an allergic like reaction to the abacavir in Epzicom). A blood test can be used to look for this. Reyataz un-boosted by Norvir is a tad more susceptible to failure and resistance than when Norvir is in the mix.

An alternative that is more avant garde is to switch the Reyataz and Norvir to Raltegravir, the new integrase inhibitor. The drug has been studied in more treatment experienced people but may well migrate to early therapy.

DW



Previous
hepititus b carrier
Next
Kidney problem

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement